Alert archive / Virginia / Wind Advisories in 2007
Wind Advisory 1, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at Jan 1, 2007, 4:43 AM EST for Alleghany County, Ashe County, Watauga County, North Carolina; 14 counties in Virginia. It took effect at Jan 1, 2007, 7:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2007, 4:43 AM EST (09:43 UTC)
- In effect from
- Jan 1, 2007, 7:00 PM EST
- Expired
- Jan 2, 2007, 3:42 AM EST
- In force
- 9 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Carroll County, VA, City of Covington, VA, City of Galax, VA, City of Radford, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 39 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 9.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 429 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 439 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KRNK 010943 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 443 AM EST MON JAN 1 2007 ...STRONG NORTHWEST WINDS TONIGHT... .A COLD FRONT WILL MOVE THROUGH THE REGION BY THIS EVENING. STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT TONIGHT. NCZ001-002-018-VAZ010>020-011745- /O.NEW.KRNK.WI.Y.0001.070102T0000Z-070102T1400Z/ ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS 443 AM EST MON JAN 1 2007 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST TUESDAY. NORTHWEST WINDS WILL INCREASE BY LATE EVENING TO 15 TO 30 MPH...WITH GUSTS TO 50 MPH IN THE HIGHER ELEVATIONS. SOME OF THE HIGHEST ELEVATIONS FROM MOUNT ROGERS...SOUTHWARD INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA...MAY SEE WIND GUSTS TO 55 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. BECAUSE OF THE WET SOIL... WINDS THIS STRONG MAY DOWN TREES AND WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JJ
4 follow-up statements
000 WWUS71 KRNK 011526 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1026 AM EST MON JAN 1 2007 ...STRONG NORTHWEST WINDS TONIGHT... .A COLD FRONT WILL MOVE THROUGH THE REGION BY THIS EVENING. STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT TONIGHT. NCZ001-002-018-VAZ010>020-012330- /O.CON.KRNK.WI.Y.0001.070102T0000Z-070102T1400Z/ ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS 1026 AM EST MON JAN 1 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST TUESDAY. NORTHWEST WINDS WILL INCREASE BY LATE EVENING TO 15 TO 30 MPH... WITH GUSTS TO 50 MPH IN THE HIGHER ELEVATIONS. SOME OF THE HIGHEST ELEVATIONS FROM MOUNT ROGERS...SOUTHWARD INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA...MAY SEE WIND GUSTS TO 55 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. BECAUSE OF THE WET SOIL... WINDS THIS STRONG MAY DOWN TREES AND WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 012219 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 519 PM EST MON JAN 1 2007 ...STRONG NORTHWEST WINDS TONIGHT... .A COLD FRONT WILL MOVE THROUGH THE REGION BY THIS EVENING. STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED BEHIND THE FRONT TONIGHT. NCZ001-002-018-VAZ010>020-020630- /O.CON.KRNK.WI.Y.0001.070102T0000Z-070102T1400Z/ ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS 519 PM EST MON JAN 1 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY. NORTHWEST WINDS WILL INCREASE BY LATE EVENING TO 15 TO 35 MPH IN MANY AREAS...WITH GUSTS TO 50 MPH IN THE HIGHER ELEVATIONS THROUGH THE OVERNIGHT PERIOD. SOME OF THE HIGHEST ELEVATIONS FROM MOUNT ROGERS...SOUTHWARD INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA...MAY SEE WIND GUSTS TO 55 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. BECAUSE OF THE WET SOIL... WINDS THIS STRONG MAY DOWN TREES AND WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 020615 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 115 AM EST TUE JAN 2 2007 ...STRONG NORTHWEST WINDS OVERNIGHT... .IN THE WAKE OF A COLD FRONT...STRONG AND GUSTY NORTHWEST WINDS EXPECTED OVERNIGHT. NCZ001-002-018-VAZ010>020-021400- /O.CON.KRNK.WI.Y.0001.000000T0000Z-070102T1400Z/ ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS 115 AM EST TUE JAN 2 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING. NORTHWEST WINDS WILL CONTINUE AT 15 TO 35 MPH IN MANY AREAS...WITH GUSTS TO 50 MPH IN THE HIGHER ELEVATIONS THROUGH THE OVERNIGHT PERIOD. SOME OF THE HIGHEST ELEVATIONS FROM MOUNT ROGERS...SOUTHWARD INTO THE NORTHERN MOUNTAINS OF NORTH CAROLINA...MAY SEE WIND GUSTS TO 55 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. BECAUSE OF THE WET SOIL... WINDS THIS STRONG MAY DOWN TREES AND WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KRNK 020842 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 342 AM EST TUE JAN 2 2007 ...GUSTY NORTHWEST WINDS WILL CONTINUE TO DIMINISH THIS MORNING... NCZ001-002-018-VAZ010>020-020945- /O.CAN.KRNK.WI.Y.0001.000000T0000Z-070102T1400Z/ ASHE-ALLEGHANY NC-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD... BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE... CLIFTON FORGE...HOT SPRINGS 342 AM EST TUE JAN 2 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS OF 15 TO 25 MPH...WITH GUSTS AS HIGH AS 40 MPH IN HIGH ELEVATIONS EARLY THIS MORNING...WILL DIMINISH TO 10 TO 15 MPH...WITH GUSTS TO 30 MPH BY NOON TODAY. $$ JJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Jan 1, 3:49 AM EST, 54 minutes earlier.
Area forecast discussion, Jan 1, 3:49 AM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 AM EST MON JAN 1 2007
.SHORT TERM /TODAY THROUGH TONIGHT/...
OCCLUDED FRONT IS MOVING THROUGH SW VA AT THIS TIME...AND THE WARM
FRONT HAS MADE IT AS FAR NORTH AS DANVILLE IN SOUTH SIDE VA.
CONVECTION ALONG AND JUST NORTH OF THIS WARM FRONT HAS BEEN
PRODUCING WIND GUSTS AROUND 30 KNOTS OBSERVED IN THE OBSERVATIONS.
THIS AREA OF SHOWERS HAS CLEARED MOST OF THE MTNS AND WILL JUST BE
AFFECTING FOOTHILLS AREAS EARLY AND PIEDMONT IN THE MORNING. WITH
SUCH A WARM START...AND THE COLD AIR LAGGING JUST AHEAD OF THE
SHORT WAVE MOVING INTO SOUTHERN ILLINOIS...I HAVE OPTED TO GO
ABOVE GUIDANCE FOR HIGH TEMPS TODAY AND MAY STILL BE TOO COOL IF
WE SEE A LOT OF SUN. ONCE THE SECONDARY SHORT WAVE PASSES THRU THE
REGION THIS EVENING...MODELS SHOW A STRONG LOW LEVEL JET IN THE
NORTHWEST FLOW...AND STRONG SUBSIDENCE AS WELL- 6 HOUR PRESSURE
RISES WITH THE NAM OF 7 TO 8 MBS IN THE NRN MTNS OF NC. WE WILL BE
ISSUING A WIND ADVISORY FOR TONIGHT INTO TUESDAY MORNING FOR THE
MTNS OF NORTHWEST NC AND SW VA. LOOKING FOR WIND GUSTS AS HIGH AS
50 MPH IN THE HIGHEST ELEVATIONS. I STAYED CLOSE TO MOS LOW TEMPS
TONIGHT...AND ALSO CUT BACK SOME ON THE POPS AS THE MOISTURE WITH
THE COLD AIR ADVECTION LOOKS QUITE SHALLOW.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE COLD AIR ADVECTION IS SHORT LIVED...BRINGING JUST ONE DAY WITH
NEAR NORMAL TEMPS ON TUESDAY...AND THEN WITH THE FLOW BECOMING
MORE ZONAL TUE NIGHT AND WED WE SHOULD SEE HIGH PRESSURE
TRANSITING THE AREA...OVERHEAD TUE NIGHT TO BRING CHILLY
TEMPS...BUT THEN A RETURN FLOW AND MILDER TEMPS ON WED. NO CHANGES
WERE MADE BEYOND WED NIGHT...BUT WITH THE NEXT UPPER LOW MOVING
OUT OF THE SWRN U.S. STILL IN TX THU MORNING AND THE RIDGE
BUILDING OVER THE AREA...WE WILL NEED TO LOOK AT POSSIBLY RAISING
OUT TEMPS THU UNLESS WE EXPECT CLOUDY SKIES.
&&
.AVIATION /09Z-06Z/...
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WIND ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST TUESDAY FOR
VAZ010>020.
NC...WIND ADVISORY FROM 7 PM THIS EVENING TO 9 AM EST TUESDAY FOR
NCZ001-002-018.
WV...NONE.
&&
SHORT TERM...JJ
LONG TERM...JJHazardous weather outlook, Jan 1, 12:05 AM EST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1205 AM EST MON JAN 1 2007 NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-011000- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1205 AM EST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT MODERATE TO HEAVY RAIN OF ONE HALF TO ONE INCH WILL CAUSE MINOR FLOODING OF ROADWAYS EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NCZ001-002-018-VAZ007-009>020-WVZ042>045-011000- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- 1205 AM EST MON JAN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT MODERATE TO HEAVY RAIN OF ONE HALF TO ONE INCH WILL CAUSE MINOR FLOODING OF ROADWAYS EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHWEST WINDS ARE POSSIBLE BEHIND A COLD FRONT MONDAY NIGHT AND TUESDAY MORNING. WINDS GUSTS MAY BE UP TO 40 MPH AT HIGHER ELEVATIONS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JJ
In the hours before
Special weather statement, Dec 31, 11:55 PM EST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1155 PM EST SUN DEC 31 2006 NCZ001>003-018>020-VAZ009>020-WVZ042>045-010615- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...DOBSON... BOONE...WILKESBORO...YADKINVILLE...MARION...BLAND...PEARISBURG... WYTHEVILLE...PULASKI...RADFORD...BLACKSBURG...INDEPENDENCE... GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS... BLUEFIELD...HINTON...UNION...LEWISBURG 1155 PM EST SUN DEC 31 2006 ...HEAVY RAIN MOVING THROUGH THE AREA... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A BROAD AREA OF MODERATE TO HEAVY RAIN MOVING THROUGH THE MOUNTAINS AND FOOTHILLS OF NORTHWEST NORTH CAROLINA...AND THE MOUNTAINS OF SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. RADAR AND AUTOMATED RAIN GAGES INDICATE RAINFALL RATES OF A HALF TO ONE INCH AN HOUR...SO MOST LOCATIONS CAN EXPECT A HALF OF AN INCH OF RAIN THROUGH 100 AM...WHILE SCATTERED LOCATIONS WILL SEE AROUND AN INCH OF RAIN. THIS AMOUNT OF RAINFALL IS NOT EXPECTED TO CAUSE ANY CREEKS OR SMALL STREAMS TO FLOOD...BUT MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. IN ADDITION TO THE HEAVY RAIN...PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. NCZ004-VAZ022>024-032>035-043-010615- STOKES-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY- INCLUDING THE CITIES OF...DANBURY...SALEM...FINCASTLE... LEXINGTON...STUART...ROCKY MOUNT...BEDFORD...AMHERST... MARTINSVILLE 1155 PM EST SUN DEC 31 2006 ...HEAVY RAIN APPROACHING THROUGH THE AREA... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A BROAD AREA OF MODERATE TO HEAVY RAIN APPROACHING THE PIEDMONT AREAS OF NORTHWEST NORTH CAROLINA...AND THE FOOTHILLS OF SOUTHWEST VIRGINIA. RADAR AND AUTOMATED RAIN GAGES INDICATE RAINFALL OF A HALF TO ONE INCH CAN BE EXPECTED WHEN THIS RAIN MOVES THROUGH...GENERALLY BETWEEN 1230 AND 130 AM. THIS AMOUNT OF RAINFALL IS NOT EXPECTED TO CAUSE ANY CREEKS OR SMALL STREAMS TO FLOOD...BUT MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. IN ADDITION TO THE HEAVY RAIN...PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. JJ
Special weather statement, Jan 1, 12:55 AM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1255 AM EST MON JAN 1 2007 NCZ004>006-020-010715- STOKES-ROCKINGHAM-CASWELL-YADKIN- INCLUDING THE CITIES OF...DANBURY...EDEN...YADKINVILLE 1255 AM EST MON JAN 1 2007 ...SHOWERS WITH HEAVY DOWNPOURS AND GUSTY WINDS MOVING THROUGH... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF SHOWERS ASSOCIATED WITH AN ADVANCING FRONT MOVING EAST AT 30 MPH. THESE SHOWERS WILL BE PASSING THROUGH THE NORTHWEST PIEDMONT OF NORTH CAROLINA THROUGH 200 AM...AND WILL HAVE HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN LESS THAN AN HOUR...AND MAY BRING WIND GUSTS OF UP TO 45 MPH. WITH THE SATURATED GROUND...THESE WINDS MAY BE STRONG ENOUGH TO DOWN TREES. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. JJ
Special weather statement, Jan 1, 1:04 AM EST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 104 AM EST MON JAN 1 2007 NCZ003-VAZ014-016>020-022>024-032>035-043-010730- SURRY-MONTGOMERY-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- INCLUDING THE CITIES OF...DOBSON...RADFORD...BLACKSBURG...GALAX... FLOYD...NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM... FINCASTLE...LEXINGTON...STUART...ROCKY MOUNT...BEDFORD... AMHERST...MARTINSVILLE 104 AM EST MON JAN 1 2007 ...HEAVY RAIN MOVING THROUGH THE AREA... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWS A BAND OF SHOWERS WITH MODERATE TO HEAVY RAIN MOVING THROUGH THE BLUE RIDGE MOUNTAIN AREAS OF NORTHWEST NORTH CAROLINA...AND SOUTHWEST VIRGINIA. RADAR AND AUTOMATED RAIN GAGES INDICATE RAINFALL RATES OF AROUND AN INCH AN HOUR...SO MANY LOCATIONS CAN EXPECT NEAR AN INCH OF RAIN THROUGH 230 AM...WHILE SCATTERED LOCATIONS WILL SEE UP TO AN INCH AN A HALF. THIS AMOUNT OF RAINFALL IS NOT EXPECTED TO CAUSE ANY CREEKS OR SMALL STREAMS TO FLOOD...BUT MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS LIKELY. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. IN ADDITION TO THE HEAVY RAIN...PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. JJ
Special weather statement, Jan 1, 2:10 AM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 210 AM EST MON JAN 1 2007 NCZ004>006-VAZ043-044-010800- ROCKINGHAM NC-STOKES NC-CASWELL NC-PITTSYLVANIA VA-HENRY VA- 210 AM EST MON JAN 1 2007 ...SHOWERS AND ISOLATED THUNDERSTORMS MOVING THROUGH THIS MORNING... AT 210 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS NEAR DANBURY EXTENDING SOUTH TO 6 MILES EAST OF KING...MOVING NORTHEAST AT 45 MPH. THE BAND OF STRONG THUNDERSTORM WILL BE NEAR...MEADOWS...WALNUT COVE AT 215 AM EST...DILLARD...PINE HALL...MADISON...ELLISBORO AT 220 AM EST...MAYODAN...MAYODAN AT 225 AM EST...STONEVILLE...MONROETON AT 230 AM EST... WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINS ARE POSSIBLE WITH THESE STORMS. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS ARE POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. IN ADDITION TO THE HEAVY RAIN...PATCHY DENSE FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES. KK
Special weather statement, Jan 1, 2:56 AM EST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 256 AM EST MON JAN 1 2007 NCZ005-006-VAZ043-044-058-010900- ROCKINGHAM NC-CASWELL NC-HALIFAX VA-PITTSYLVANIA VA-HENRY VA- 256 AM EST MON JAN 1 2007 ...SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAINS MOVING THROUGH THIS MORNING... AT 253 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CALLANDS TO 5 MILES NORTHEAST OF WENTWORTH TO 8 MILES NORTHEAST OF GREENSBORO...MOVING EAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... CHATHAM...BETHEL AT 305 AM EST...PROVIDENCE...GATEWOOD AT 310 AM EST...YANCEYVILLE...JERICHO AT 315 AM EST...TOPNOT...MILTON AT 320 AM EST...SEMORA...PROSPECT HILL AT 325 AM EST... WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINS ARE POSSIBLE WITH THESE STORMS. MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS ARE POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER COVERED ROADS. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. KK
Special weather statement, Jan 1, 3:55 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 355 AM EST MON JAN 1 2007 VAZ058-059-010945- HALIFAX VA-CHARLOTTE VA- 355 AM EST MON JAN 1 2007 SHOWERS WITH GUSTY WINDS AND HEAVY RAINS MOVING THROUGH THIS MORNING... AT 354 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTH OF TURBEVILLE...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...CRYSTAL HILL AT 400 AM EST...SCOTTSBURG AT 405 AM EST...CLOVER...MT LAUREL AT 410 AM EST... SAXE AT 415 AM EST...WYLLIESBURG...DRAKES BRANCH AT 420 AM EST... KEYSVILLE AT 430 AM EST... WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...RAINFALL UP TO AN INCH CAN BE EXPECTED. PONDING OF WATER IN POOR DRAINAGE AND LOW LYING AREAS IS LIKELY. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES. 07
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 1:12 AM EST | Severe Thunderstorm Warning | RNK | Yadkin | 39 min |
| Jan 1, 6:22 AM EST | Flash Flood Warning | RNK | Rockingham | 113 min |
| Jan 1, 7:51 AM EST | Flash Flood Warning | RNK | Rockingham | 3 hr |
| Jan 1, 7:36 AM EST | Flash Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 3 hr |
| Jan 1, 8:43 AM EST | Flash Flood Warning | RNK | Henry, City of Martinsville | 3 hr |
| Jan 1, 10:07 AM EST | Flash Flood Warning | RNK | Halifax, Pittsylvania, City of Danville | 2 hr |
| Jan 1, 10:24 AM EST | Flash Flood Warning | RNK | Buckingham | 3 hr |
Nearby
Wind Advisories in Virginia, 2007Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.